Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How can the prolonged menstrunal flow caused with birthcontrol pill be stopped?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
It was my first time to take a birth control pill. I took the first pill during the first day of my menstrual cycle, but my menstruation didn't stop and it's on my 13days of menstruation flow now. Is this normal? What should i do to stop my menstrual flow very soon?
Posted Tue, 24 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for writing to us.
It is not normal to have bleeding for 13 days during your periods.
If you would not have taken the pills it would have been even more. Birth control pills itself are used for treatment of the excessive bleeding.Oral contraceptive pills (OCPs) suppress endometrial development, reestablish predictable bleeding patterns, decrease menstrual flow, and lower the risk of Dysfunctional uterine bleeding. Though diet and exercise can help to change the body, sometimes, acute hormone changes induced by them can cause irregular periods (called Dysfunctional Uterine Bleeding).

The etiology of such disorder can be psychological stress, weight (obesity, anorexia, or a rapid change), exercise, endocrinopathy, neoplasm, drugs, or it may be otherwise idiopathic.
To decrease the bleeding you need to have progesterone pills along with hemostatic agents like ethamsylate or tranexaemic acid after consulting with your gynaecologist.
Meanwhile start taking iron supplements to combat excessive blood loss from your body.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor